Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 93, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 27, 2014, 2:18 PM CDT for Adair County, Green County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2014, 2:18 PM CDT (19:18 UTC)
- Expired
- May 27, 2014, 2:50 PM CDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, KY, Green County, KY
The radar
The Louisville radar (KLVX), 104 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
762
WUUS53 KLMK 271918
SVRLMK
KYC001-087-271950-
/O.NEW.KLMK.SV.W.0093.140527T1918Z-140527T1950Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
218 PM CDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 250 PM CDT
* AT 218 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLUMBIA...
AND MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLUMBIA...GADBERRY...MOUNT GILEAD...HASKINGSVILLE...JOPPA...CANE
VALLEY...COBURG...OZARK...GARLIN...CRAYCRAFT...ABSHER...HOLMES...
CHRISTINE...PURDY...DUNBAR HILL...KNIFLEY...ELLA AND GENTRYS MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3714 8552 3722 8537 3720 8536 3719 8535
3723 8531 3725 8531 3724 8530 3726 8527
3726 8522 3728 8519 3712 8509 3708 8513
3698 8542
TIME...MOT...LOC 1918Z 237DEG 14KT 3710 8537
HAIL...1.00IN
WIND...60MPH
$$
RJS2 follow-up statements
882
WWUS53 KLMK 271929
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT TUE MAY 27 2014
KYC087-271939-
/O.CAN.KLMK.SV.W.0093.000000T0000Z-140527T1950Z/
GREEN KY-
229 PM CDT TUE MAY 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREEN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
LAT...LON 3716 8540 3719 8535 3723 8531 3724 8531
3724 8530 3726 8527 3726 8522 3728 8519
3712 8509 3708 8513 3707 8537
TIME...MOT...LOC 1929Z 233DEG 16KT 3716 8532
$$
KYC001-271950-
/O.CON.KLMK.SV.W.0093.000000T0000Z-140527T1950Z/
ADAIR KY-
229 PM CDT TUE MAY 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ADAIR
COUNTY UNTIL 250 PM CDT...
AT 227 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLUMBIA...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OZARK...CANE VALLEY...COBURG...GARLIN...CRAYCRAFT...ABSHER...GENTRYS
MILL...CHRISTINE...HOLMES...PURDY...KNIFLEY...DUNBAR HILL AND ELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.
&&
LAT...LON 3716 8540 3719 8535 3723 8531 3724 8531
3724 8530 3726 8527 3726 8522 3728 8519
3712 8509 3708 8513 3707 8537
TIME...MOT...LOC 1929Z 233DEG 16KT 3716 8532
HAIL...1.00IN
WIND...60MPH
$$
RJS615
WWUS53 KLMK 271943
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM EDT TUE MAY 27 2014
KYC001-271953-
/O.EXP.KLMK.SV.W.0093.000000T0000Z-140527T1950Z/
ADAIR KY-
243 PM CDT TUE MAY 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ADAIR COUNTY WILL
EXPIRE AT 350 PM EDT/250 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER...GUSTY
WINDS ARE STILL POSSIBLE WITH ADDITIONAL THUNDERSTORMS IN THE
VICINITY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
LAT...LON 3716 8540 3719 8535 3723 8531 3724 8531
3724 8530 3726 8527 3726 8522 3728 8519
3712 8509 3708 8513 3707 8537
TIME...MOT...LOC 1943Z 233DEG 16KT 3720 8526
$$
RJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:13 PM CDT, 5 minutes earlier.
Area forecast discussion, May 27, 2:13 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 313 PM EDT Tue May 27 2014 .SHORT TERM (Now through Wednesday Night)... Issued at 300 PM EDT Tue May 27 2014 The upper level ridge across the area continues to flatten as a cutoff low progresses toward the ArkLaTex region. Multiple weak PV anomalies are projected to track across the forecast area in this upper flow through tomorrow. This will lead to multiple chances of showers and thunderstorms. Isolated to scattered showers and storms have developed across the region this afternoon. Not everyone will receive rain, with coverage only being about 40%. Brief heavy rain, small hail, frequent lightning, and wind gusts to around 45 mph can be expected with the strongest storms. For tonight, we should see this late afternoon diurnal convection diminish in the early evening hours. However, as we have experienced the past few mornings across the region, more isolated to perhaps scattered convection should develop after midnight and in the pre-dawn hours Wednesday. The better coverage looks like it might be across our southern CWA. These showers and storms should diminish and push east-northeast, then we wait for the Wednesday afternoon development. With another PV anomaly passing by to our northeast and a back door cold front approaching from Ohio, would expect more diurnal convection in the afternoon and early evening hours with the better coverage being across our north-northeast CWA. The PV anomaly will push east and with the loss of afternoon heating, we should see the coverage along this weakening front diminish Wednesday night. Wind profiles continue to look fairly weak, though there will be plenty of moisture and instability. Mainly pulse-type storms are expected and will propagate or develop new cells on outflow boundaries. Precipitable water values will increase to 1.5+ inches by tomorrow. If any storms train over a particular area, then some localized ponding of water or nuisance flooding will be possible. Other threats will be gusty winds to around 45 mph and frequent lightning. Temperatures will remain quite warm, with lows tonight generally in the middle to upper 60s. Highs of lower to middle 80s will be common tomorrow afternoon, with temps dropping back into the 60s once again Wednesday night. .LONG TERM (Thursday through Tuesday)... Issued at 303 PM EDT Tue May 27 2014 The long term guidance continues to be steady state in its range of solutions. The guidance suggests that the upper low over the lower Mississippi delta region will gradually fill in during the early portion of the forecast period. As the low fills, it will retrograde to the west and a strengthening upper level ridge axis will replace it. As all of this occurs, a surface cold front will slowly drift southward through the region Thursday and Thursday night. The combination of the surface front and an upper level wave transversing the area will result in more widespread convection chances across our region. Plenty of moisture along with instability will be in place to support thunderstorm development. An outbreak of severe weather does not look likely given the rather weak wind fields aloft. Instead, the main threat will likely be heavy rainfall with the slow moving storms. An inch or two of rainfall will be possible in some areas...though basin averages will probably average around an inch. As the upper level ridge strengthens by late Friday, the front looks to clear our area and settle down across Tennessee for the first part of the weekend. The trend in the data this afternoon suggests that the ridge axis will push a little further to the east by Sunday which will allow the stalled out front across Tennessee to push back up into the region. This will probably result in an increase of showers and storms once again by late Sunday afternoon. However, it appears that the best shot of rainfall Sunday would be across our far south and southwest sections. The upper level ridge looks to weaken/flatten out by early next week as a band of upper level westerlies pushes in from the western CONUS. With the ridge breaking down, a diffuse boundary will likely set up across the Ohio Valley. Individual model solutions vary on the placement, but the ensemble mean suggests that it could lie just north of our region. This will place our area in the notorious NW flow regime with renewed convective chances for Monday and Tuesday. In general, have kept the previous thinking intact for the later periods and plan on staying close to climatological PoPs for the period. As for temperatures, Highs on Thursday will likely warm into the lower to middle 80s. Behind the front, we should see temperatures fall into the lower 80s. A little bit of a rebound in temperatures look likely for Saturday with highs in the middle 80s. Temperatures look to remain above seasonal normals for Sunday through Tuesday with highs in the 83-88 degree range. Lows through the period will generally be in the lower to middle 60s through Saturday morning, but increase into the middle to upper 60s for Sunday morning through Tuesday morning. && .AVIATION (18Z TAF Update)... Updated at 120 PM EDT Tue May 27 2014 Scattered showers and thunderstorms are expected to develop this afternoon and last into the early evening hours. With the diurnal cu development ongoing across the region will go ahead and add VCTS for all TAF site through the afternoon and early evening hours. The overall coverage remains uncertain, but current cu field and radar returns would suggest LEX having the best chance of showers and storms in the vicinity. Otherwise, this activity will wane after sunset. More convection may develop after midnight and into the pre-dawn hours Wednesday. Guidance is not completely sold on this solution, which keeps confidence low enough to not mention precip in TAFs at this time. If it does pan out, the better coverage appears to be around BWG. South and southwest winds of 9-12 knots this afternoon and evening will become light overnight. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........MJP Long Term.........MJ Aviation..........MJP
Hazardous weather outlook, May 27, 12:30 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 130 PM EDT TUE MAY 27 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-281730- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 130 PM EDT TUE MAY 27 2014 /1230 PM CDT TUE MAY 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE CROSSES THE AREA. HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH GUSTY WINDS TO AROUND 45 MPH IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY. THE GREATEST THREAT OF THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. AT THIS TIME...A WIDESPREAD THREAT OF SEVERE WEATHER IS NOT EXPECTED. HOWEVER...ANY THUNDERSTORM WILL BE CAPABLE OF HEAVY RAIN...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. PONDING OF WATER WILL BE POSSIBLE WITH ANY STORMS MOVING REPEATEDLY OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJP/13
In the hours before
Special weather statement, May 27, 2:01 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
201 PM CDT TUE MAY 27 2014
KYZ064-065-077-271930-
ADAIR KY-GREEN KY-TAYLOR KY-
201 PM CDT TUE MAY 27 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENSBURG TO 9
MILES NORTHEAST OF EDMONTON...AND MOVING NORTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GREENSBURG...
COLUMBIA...
CAMPBELLSVILLE...
WHITEWOOD AND BLACK GNAT...
MILLTOWN AND HASKINGSVILLE...
BURDICK AND WRIGHTS...
HATCHER AND SWEENEYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3705 8552 3733 8553 3741 8520 3701 8521
3700 8550
TIME...MOT...LOC 1901Z 247DEG 13KT 3724 8546 3705 8547
RJSSpecial weather statement, May 27, 2:08 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT TUE MAY 27 2014
KYZ033-271940-
HENRY KY-
308 PM EDT TUE MAY 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LA GRANGE...AND MOVING NORTHEAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
NEW CASTLE...
EMINENCE...
DELVILLE AND FRANKLINTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3839 8497 3836 8527 3837 8529 3843 8533
3844 8533 3859 8509
TIME...MOT...LOC 1908Z 242DEG 16KT 3840 8528
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:01 PM CDT | Special Weather Statement | LMK | Adair, Taylor | 29 min |
| May 27, 2:08 PM CDT | Special Weather Statement | LMK | Henry | 32 min |
| May 27, 2:39 PM CDT | Special Weather Statement | LMK | Breckinridge | 31 min |
| May 27, 2:41 PM CDT | Special Weather Statement | LMK | Casey, Taylor | 29 min |
| May 27, 2:48 PM CDT | Special Weather Statement | LMK | Meade | 27 min |
| May 27, 3:03 PM CDT | Special Weather Statement | LMK | Meade | 32 min |
| May 27, 3:18 PM CDT | Special Weather Statement | LMK | Bullitt | 22 min |
| May 27, 3:25 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 25 min |
| May 27, 3:50 PM CDT | Special Weather Statement | LMK | Bullitt | 30 min |
| May 27, 4:02 PM CDT | Special Weather Statement | LMK | Jefferson | 18 min |
| May 27, 4:15 PM CDT | Special Weather Statement | LMK | Grayson | 30 min |
| May 27, 4:41 PM CDT | Special Weather Statement | LMK | Breckinridge | 29 min |
| May 27, 5:15 PM CDT | Special Weather Statement | LMK | Hardin | 30 min |
| May 27, 5:28 PM CDT | Special Weather Statement | LMK | Hardin | 27 min |
| May 27, 5:53 PM CDT | Special Weather Statement | LMK | Hardin | 17 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.